Alert archive / Missouri / Tornado Warnings in 1996
Tornado Warning 6, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 19, 1996, 8:08 PM CDT for Perry County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 1996, 8:08 PM CDT (01:08 UTC)
- Expired
- Apr 19, 1996, 8:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Perry County, MO
The radar
The Paducah radar (KPAH), 117 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 200109 TORPAH MOC157-200145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 808 PM CDT FRI APR 19 1996 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 845 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSOURI ...PERRY COUNTY A POSSIBLE TORNADO IS EXPECTED TO MOVE THROUGH OR NEAR BREWER BY 825 PM. AT 805 PM...DOPPLER RADAR INDICATED A POSSIBLE TORNADO JUST SOUTHEAST OF FARMINGTON MISSOURI...40 MILES NORTHWEST OF CAPE GIRARDEAU. MOVEMENT WAS EAST AT 40 MPH. LARGE HAIL IS ALSO LIKELY WITH THIS STORM. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. SPODEN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 19, 12:22 PM CDT, 7 hours 46 minutes earlier.
Area forecast discussion, Apr 19, 12:22 PM CDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1215 PM CDT FRI APR 19 1996 16Z SFC MAP HAD LOW PRESSURE JUST WEST OF MKC WITH WRM FRONT INTO CNTRL MO AND NE AR. DEW POINTS WELL ABOVE 60F ACROSS CWA. VIS 1KM LOOP FROM NSAT SHOWS RAPID CLEARING OVER ARKANSAS...WITH BACK EDGE OF LOW CLOUDS RACING NE FROM MO BOOTHEEL / WRN TN & NE AR. CONWAY MO PROFILER SHOWS WINDS UP TO 50KT AT 2 1/2 KM (8K FT) AS NOSE OF 7H SW JET MAY BE RIPPING INTO WRN MO. ADAP AT 16Z HAD CAP OVER 1 TO 2.5 DEG C OVER CWA...AND SFC PARCEL LIS OF -4 TO -5. BASED PLACEMENT OF OVERALL FEATURES ON ETA 12Z. SFC LOW SHOULD TRACK ACROSS NRN MO TO NEAR IRK BY EVENING...WITH ASSOC CD FRONT/DRYLINE INTO CNTRL MO. LOW-LVL JET AXIS TO SHIFT E OVR CWA BY THIS TIME AND STRENGTHEN THE VERTICAL SPEED SHEAR. AIRMASS WILL DESTABILIZE RAPIDLY AND FURTHER WITH SUNS APPEARANCE THIS AFTN...WITH CAPES 2K-3K LIKELY AND LIS -7 OR LOWER PER ETA. AT SAME TIME SRH VALUES FCST 200-300. SVR WX THREAT QUITE REAL THIS AFTN AS SET UP QUITE DIFFERENT FROM THUR'S QUIET DAY. COLD FRONT TO SLOW ITS MOVEMENT TONIGHT...AND BE ALONG A LINE FROM ROUGHLY EVV-PAH-JBR BY 12Z SAT AS WAVE DVLPS IN NE TX AND FRONT BEGINS TO PARALLEL UPR FLOW. THUS CHC FOR THUNDERSTORMS MAY CONT TONIGHT...THEN MAINLY IN SOUTHERN AND EASTERN SECTIONS OF CWA AS FRONT STALLS AND BEST INSTABILITY AXIS SETS UP E OF A LINE FROM SDF-HOP-LIT. SO TOMORROW AFTN MAY BE QUIET IN SRN IL AND SE MO ESP BY MIDDAY INTO THE AFTERNOON. WENT CLOSE TO GUID NOS AS THEY ARE IN FAIRLY GOOD AGREEMENT. AREA LOWS HIGHS POPS WRN KY 60-65 MID 70S 55 SE MO NEAR 60 MID 70S 53 SRN IL LOW 60S MID 70S 63 SW IN 60-65 MID 70S 64 HOP/OWB/ MID 60S NEAR 70 47 MADISONVILLE NOLES
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:40 PM CDT | Tornado Warning | PAH | Perry | 35 min |
| Apr 19, 9:05 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 55 min |
| Apr 19, 9:13 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Perry | 47 min |
| Apr 19, 9:37 PM CDT | Tornado Warning | PAH | Ripley | 38 min |
| Apr 19, 10:02 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 43 min |
| Apr 19, 10:08 PM CDT | Tornado Warning | PAH | Butler | 37 min |
| Apr 19, 10:09 PM CDT | Tornado Warning | PAH | Bollinger, Wayne | 51 min |
| Apr 19, 10:34 PM CDT | Tornado Warning | PAH | Stoddard | 56 min |
| Apr 19, 10:58 PM CDT | Tornado Warning | PAH | Butler, Ripley | 47 min |
| Apr 19, 11:06 PM CDT | Tornado Warning | PAH | New Madrid | 69 min |
| Apr 19, 11:33 PM CDT | Tornado Warning | PAH | Mississippi | 57 min |
| Apr 20, 12:16 AM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 44 min |
Nearby
Tornado Warnings in Missouri, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.